stronger heart beat

ive been getting a stronger heart beat that I feel all day long and feels like its in my throat and can feel my pulse beating in throat aswell ,this has been going on for four days , I have gone back on flecinide to try stop feeling anyone get this and what could it be ,iam also on 2.5 of bisoprolol and 50 mg of flecinide twice a day , feeling very down at moment as I was all settled except for etopics . I had ablation done in jan .realy didn't want to try flec again but feeling very scared .

11 Replies

  • Hi Duckpopper, first of all have you gone back into AF at all? If not try not to worry, as the anxiety will only make things worse. I can only imagine how you're feeling as I'm awaiting my ablation and to go almost a year AF free must be great, but the worry of it returning must be a worry. We notice our heartbeat / pulse more than the average Joe, as the slightest abnormality makes us fear the dreaded AF is back. Try and do something to take your mind off it, I play music through my headphones or get stuck into a really good book anything to take away the anxiety.

    I do often get what I would say are louder beats, but mine appear to be when I'm digesting a heavy meal, which I guess makes sense as the heart is pumping blood to our stomachs to aid with the digestion process.

    Hope things go well,


  • Why don't you go and see your GP, with the hope that he, or she, will do an ECG. I've telephoned my surgery when I've been like this and spoken to a medical advisor there and they always say come down and we'll do an ECG to see what your heart is doing.

    Please ring your surgery today as the uncertainty of what your heart is doing is probably making you anxious and your situation worse X

  • Not sure I fully understand what you are saying. Is the heart beat regular in which case it isn't AF or just that you are feeling your heart? Is it fast or slow and are you getting ectopics for example when you get a thump from time to time. Ectopics are normal, everybody gets up to 200 a day I'm told but we AF people seem to be far too sensitive about our hearts and notice every little blip. If you are worried. why not ask you GP to do an ECG so you can know what is happening. Don't be dismayed. AF is a long journey and you may need a touch up ablation but you have made progress.


  • I can constantly feel every heartbeat and feels like it beating in my throat as well, been doing this for four days ? I had ecg yesterday but that was after I took bisoprolol and my first flecinide , would it still show up if anything was wrong. it is regular just stronger than normal .

  • Yes.

  • Have you had any stimulants? With me caffeine, alcohol or eating too much food (and sugar) would start my heart beating harder. Probably not, but just a thought.


  • hello I drank wine on sat , but it only usualy gives me etopics ,not a constant feeling of heart beat ?

  • I get the lump in the throat when in fast AF. As Jean says it would be worth getting it checked out what your heart is doing if your GP has ECG.

    Hope you feel better soon.


  • Hi, I think I know what you mean, I used to get a sort of pounding I couldn't ignore, horrible I know. I used to get it after meals before I had treatment for PAF - I was only taking diltiazem. I suspect something is stressing your heart eg a virus or digestive problem and anxiety does not help!

    This is probably not much help except you know someone understands what you are feeling. Definitely see your GP for a checkup.

  • What is your heart rate? What did they say when they saw your ECG - was it doing it at the time? Sometimes I have managed to convert a fast AF episode into a fast flutter with my meds, which is very regular but feels more comfortable than AF. Though because heart is being inefficient can leave you breathless or with lump in the throat feeling. There is still the matter of rate control and most medics want to get it below 100, which is what your Bisoprolol should be doing I guess.


  • I occasionally get strong heart beats and I don't like it. Not AF or anything else just stronger than normal. Not, however, as strong as yours. But discomfort enuff. For this I take extra Bisoprolol, as necessary, (pill in pocket) which calms it. They do not show on any test. You might try the extra dose bisoprolol !

You may also like...